Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2018, 6:07 PM MDT for Crowley County, El Paso County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 6:07 PM MDT (00:07 UTC)
- Expired
- Aug 4, 2018, 6:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO
The radar
The Pueblo radar (KPUX), 20 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
783
WWUS85 KPUB 050007
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
607 PM MDT SAT AUG 4 2018
COZ084>086-089-050030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
607 PM MDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 604 PM MDT, Doppler radar was tracking strong outflow winds from
previous thunderstorms along a line extending from near Schriever
AFB to 6 miles northwest of Pueblo Depot. Movement was east at 30
mph.
Westerly winds 20 to 40 mph will be possible with the passage of
this outflow boundary, strongest across southeastern El
Paso and northeastern Pueblo Counties.
Locations impacted include...
Hanover, Truckton, Yoder, Ellicott, Schriever AFB, Peterson AFB,
Rush and Pueblo Depot.
LAT...LON 3885 10405 3852 10405 3852 10387 3828 10374
3833 10443 3883 10471 3891 10409
TIME...MOT...LOC 0004Z 272DEG 25KT 3877 10458 3838 10440
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:11 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 4, 3:11 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 311 PM MDT Sat Aug 4 2018 .SHORT TERM...(This evening through Sunday) Issued at 309 PM MDT Sat Aug 4 2018 Currently... Satellite, radar, and lighting data confirm showers and thunderstorms developing across the high terrain of Colorado as weak energy advances aloft. In contrast to previous days, TPW is below average: around or below 0.6". Surface dew points are also quite dry with values in the 30s in El Paso County and less than 40 elsewhere, the exception being the far eastern plains where values are a little higher. Temperatures have risen to above average levels today, with mid to upper 90s seen across the plains, around 90 in the Colorado Springs area, and mid 80s in the high valleys. Tonight...Showers and thunderstorm chances will persist over the mountains much of the evening, with more limited coverage over the adjacent plains, decreasing even more further east. Severe weather is not expected considering weak instability with low surface dew points and weak deep layer shear. However, high surface temperatures, low dew points, and deep vertical mixing have yielded large inverted V soundings, conducive to gusty surface winds. Winds up to around 50 mph will be possible with thunderstorms. The flash flood threat is minimal considering a lack of atmospheric moisture and relatively quick storm motion. Lows this evening will be in the mid 60s across the plains, around 60 in Colorado Springs, and mid to upper 40s in the San Luis Valley. Considering calm to light surface winds and recent rainfall, there is the potential that low clouds and fog develop in the San Luis Valley this evening. Tomorrow...Within the mid-level westerly flow, a relatively potent shortwave trough is forecast to advance east across the northern Rockies, with energy extending south through Colorado as it passes. Ahead of this system, atmospheric moisture will rebound with TPW exceeding 1" again as return flow increases. Surface dew points will also be improved to mid 40s over the I-25 corridor to near 60 over the far eastern plains. MLCAPE should be in the 500 to 1000 j/kg range over the eastern mountains and adjacent plains, and up to 2000 j/kg over the far eastern plains. Forecast soundings indicate skinny CAPE with low level inverted V's. Deep layer shear, particularly north of HWY 50, will also support some stronger to severe storms as the mid-level jet sags south. Thunderstorms will initiate off the high terrain by early afternoon and quickly spread east across much of the plains during the afternoon and early evening. Storms over the plains will be supported by the mid-level shortwave as well as low level convergence near the lee trough. Given the environmental conditions mentioned, storms could be strong, with the greatest potential for low-end severe storms north of HWY 50. Damaging wind gusts will be the primary severe threat, with hail up to 1" also possible, especially further north and east. Storms could also produce heavy rainfall, but are forecast to be moving fairly quick which should limit the flash flood threat. However, burn scars remain at risk. Sunday will be the final hot day of this stretch, with highs again near 100 across the plains, 90 in Colorado Springs, and mid 80s in the high valleys. .LONG TERM...(Sunday night through Saturday) Issued at 309 PM MDT Sat Aug 4 2018 An upper level disturbance will be exiting the state to the east Sun evening, and most precip will end by late night. A front will be moving thru southeast CO during the late night hours and it is expected to bring low clouds to the plains by Mon morning. Low level easterly upslope flow over the plains, increasing precipitable water values, and a weak disturbance moving over the area Mon afternoon, should lead to a good chance for widespread precip over the southeast mtns and plains in the afternoon and evening hours. Good shear and a good amount of CAPE could lead to a few severe storms Mon afternoon/evening. Western portions of the forecast area will have low chances for precip on Mon. Temps on Mon will be cooler, especially over the southeast plains. MOS guidance temps for Mon are not in good agreement for locations acrs the southeast plains, for now will lean closer to the warmer MAV and EC guidance. The disturbance will exit the state late Mon night, and precip chances will generally end from west to east. On Tue an upper ridge will be centered over AZ, and upslope flow will continue over eastern CO, with west to northwest flow aloft. Although precipitable water values will be a little lower on Tue, there will still be plenty of moisture around. The upslope flow along the eastern mtns will help initiate convection over the mtns in the late morning or early afternoon, with just some isolated precip over the western CO mtns. In the evening, the precip is expected to spread eastward acrs the southeast plains, with the potential for widespread precip into the late night hours. The flash flood risk over the burn scars will be elevated on Mon and Tue, and could be a problem in some other locations acrs the southeast plains if heavy rain remains over an area long enough or repeatedly moves over the same area. A disturbance is expected to move thru the nw flow over the area on Wed and precipitable water values are forecast to be near an inch over the I-25 corridor, and higher over the far eastern plains. The disturbance will help kick off another round of potentially widespread precip over the plains. Western areas will continue to be mainly dry, with just some isolated areas of precip. The upper ridge is forecast to be centered over the Great Basin for the end of the week and probably into Sat, and the weather looks drier, although there will probably be some showers/tstms over the mtns and high valleys.&& .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 309 PM MDT Sat Aug 4 2018 VFR conditions are expected at KCOS and KPUB over the next 24 hours, while KALS may see low clouds and fog develop early Sunday morning, which would reduce CIGs and VIS. Thunderstorm coverage will remain isolated this evening over the mountains and adjacent plains. KALS may see storms impact the terminal early this evening, while KCOS will continue to see vicinity storms early this evening. KPUB should remain dry. Better precip chances will develop over KPUB and KCOS on Sunday as thunderstorms develop over the mountains by early afternoon and move east across the I-25 corridor and onto the eastern Colorado plains. Winds will become light late this evening at all three TAF sites, likely out of the north at KCOS and KPUB. Thunderstorms moving over a terminal could cause brief gusty and erratic winds and lower CIGs/VIS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...28 AVIATION...LINE
Hazardous weather outlook, Aug 4, 11:49 AM MDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sat Aug 4 2018 COZ058>089-093>099-051800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sat Aug 4 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms today will remain confined to areas in and near the mountains. The primary storm threats are expected to be lightning and wind gusts up to 50 mph. The threat for any heavy rain or hail should be pretty low today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered afternoon and evening thunderstorms are expected each day. The primary concerns will be lightning, wind gusts to 50 mph and locally heavy rain, though a few storms during the period could be marginally severe, producing 60 mph winds and quarter size hail. Area burn scars will continue to be at risk for flash flooding during the period. The best chance of thunderstorms will occur on Monday and Tuesday as east surface winds force low level moisture up against the eastern slopes of the eastern mountains. Storm activity both days is expected to be more widespread, with a heightened potential for flash flooding across area burn scars. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 12/12
In the hours before
Special weather statement, Aug 4, 3:14 PM MDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 314 PM MDT SAT AUG 4 2018 COZ067-068-070-071-042130- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 314 PM MDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTH CENTRAL CONEJOS COUNTIES UNTIL 330 PM MDT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm near Monte Vista, or 15 miles west of Alamosa, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monte Vista and locations south of Monte Vista. LAT...LON 3747 10628 3762 10614 3749 10587 3729 10609 TIME...MOT...LOC 2113Z 310DEG 13KT 3751 10615 28
Special weather statement, Aug 4, 3:37 PM MDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 337 PM MDT SAT AUG 4 2018 COZ062-063-072-076-077-042200- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- 337 PM MDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 400 PM MDT... At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near Salida, or 53 miles east of Gunnison, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mainly rural areas of northwest Fremont county and Waugh Mountain. LAT...LON 3849 10603 3867 10600 3867 10561 3840 10566 TIME...MOT...LOC 2136Z 278DEG 23KT 3857 10593 28
Special weather statement, Aug 4, 4:13 PM MDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT SAT AUG 4 2018 COZ076-077-079-083-042245- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 413 PM MDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 41 miles southwest of Colorado Springs, moving east at 25 mph. Wind gusts up to 50 mph and small hail up to 1/2 inch in diameter will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. LAT...LON 3843 10555 3856 10549 3850 10516 3830 10524 TIME...MOT...LOC 2212Z 288DEG 21KT 3847 10544 mw
Special weather statement, Aug 4, 4:36 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 436 PM MDT SAT AUG 4 2018 COZ077-079-083-086-042300- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- 436 PM MDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 500 PM MDT... At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 37 miles west of Pueblo, moving east at 30 mph. Heavy rain, wind gusts up to 50 mph and small hail up to the size of dimes will be possible with this storm. Locations impacted include... Florence, Royal Gorge, Canon City, and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3835 10541 3850 10534 3840 10486 3816 10496 TIME...MOT...LOC 2234Z 292DEG 27KT 3839 10529 mw
Special weather statement, Aug 4, 5:16 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT SAT AUG 4 2018
COZ083-086-050000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
516 PM MDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 600 PM
MDT...
At 514 PM MDT, Doppler radar was tracking a cluster of thunder
showers across eastern Fremont county and western Pueblo county. The
storms were moving east at 30 mph. These storms will be capable of
producing winds of 40 to 50 mph.
Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende, Penrose, Pueblo West
and Pinon.
LAT...LON 3827 10509 3851 10504 3851 10434 3826 10449
3809 10485
TIME...MOT...LOC 2314Z 264DEG 25KT 3836 10487
HodanishSpecial weather statement, Aug 4, 6:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
607 PM MDT SAT AUG 4 2018
COZ084>086-089-050030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
607 PM MDT SAT AUG 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 604 PM MDT, Doppler radar was tracking strong outflow winds from
previous thunderstorms along a line extending from near Schriever
AFB to 6 miles northwest of Pueblo Depot. Movement was east at 30
mph.
Westerly winds 20 to 40 mph will be possible with the passage of
this outflow boundary, strongest across southeastern El
Paso and northeastern Pueblo Counties.
Locations impacted include...
Hanover, Truckton, Yoder, Ellicott, Schriever AFB, Peterson AFB,
Rush and Pueblo Depot.
LAT...LON 3885 10405 3852 10405 3852 10387 3828 10374
3833 10443 3883 10471 3891 10409
TIME...MOT...LOC 0004Z 272DEG 25KT 3877 10458 3838 10440
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Aug 5, 12:25 PM MDT | Special Weather Statement | PUB | Costilla | 20 min |
| Aug 5, 12:46 PM MDT | Special Weather Statement | PUB | Huerfano | 14 min |
| Aug 5, 12:47 PM MDT | Special Weather Statement | PUB | Costilla | 13 min |
| Aug 5, 12:49 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Aug 5, 1:08 PM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PUB | Saguache | 21 min |
| Aug 5, 1:25 PM MDT | Special Weather Statement | PUB | Las Animas | 20 min |
| Aug 5, 1:44 PM MDT | Special Weather Statement | PUB | Las Animas | 16 min |
| Aug 5, 1:56 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 49 min |
| Aug 5, 2:06 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Aug 5, 2:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Aug 5, 2:29 PM MDT | Special Weather Statement | PUB | Costilla | 16 min |
| Aug 5, 2:51 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| Aug 5, 3:01 PM MDT | Special Weather Statement | PUB | Las Animas | 14 min |
| Aug 5, 3:16 PM MDT | Special Weather Statement | PUB | Las Animas | 14 min |
| Aug 5, 3:41 PM MDT | Special Weather Statement | PUB | Saguache | 19 min |
| Aug 5, 4:01 PM MDT | Special Weather Statement | PUB | Custer | 14 min |
| Aug 5, 4:20 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| Aug 5, 4:42 PM MDT | Special Weather Statement | PUB | Custer | 48 min |
| Aug 5, 4:53 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo, Saguache | 37 min |
| Aug 5, 5:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Aug 5, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 36 min |
| Aug 5, 5:53 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 37 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.